Bipolar Disorder Community
Withdrawal syndrome from Risperidone
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Withdrawal syndrome from Risperidone

I am on a tapering from Risperidone and am currently at 0.5 mg per day and have 6 days left to stop it on advice of my Psychiatrist but I am finding the withdrawal syndrome extremely difficult and am experiencing lots of anxiety.I would want to know if anyone has experienced similar withdrawal syndrome from Risperidone or similar such anti psychotics and about how long could this withdrawal syndrome last after stopping this medicine as I am very distressed with this anxiety.Any responses and suggestions are welcome.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
Well I had to go through cold turkey withdrawal once from Geodon which was really unpleasant.  The severity and duration pretty much depend on how suddenly and quickly you're withdrawn from an antipsychotic.  Some people go through a worse response to being withdrawn than others.  I think general rule of thumb if I remember right is if you're going through withdrawal it's going to take a couple of weeks to go away and the doctor is supposed to keep you on a dose until your withdrawal symptoms go away and then they lower it again.
Blank
Avatar_m_tn
Hi,in my case my Pdoc has withdrawn me gradually from Risperidone from 3 mg to 0.5 mg over 8 weeks and from 1 mg to 0.5 mg over 2 weeks yet I am having these anxiety symptoms which I did not have prior to starting Risperidone which was started for a manic/hypomanic episode in July.I am Ok and am on Tegretol as a mood stabilizer and encountered plenty of side effects from Risperdal like lethargy,dullness so He decided to take it off me.I wonder how long this will go on.I wonder how long this will go on.Hope it stops earlier than 2 weeks as you suggested.I have Three days left before I stop the Risperdal and will be happy to be off it.
Blank
462570_tn?1273636577
I took Risp. for about 3 months and at only 1mg per day but it was a horrid drug for me.  Dullness, bad sleep, boobs leaked, headaches and dyskinesia that has not gone away.  I stopped mine abruptly and switched back to Seroquel (which I wish I didn't take) and I noticed the anxiety got alittle worse and lasted about 2 weeks and that was from only 1mg!
Tink
Blank
585414_tn?1288944902
Tardive dyskinesia is treatable but not reversible. If a person develops it from an antipsychotic then if its diagnosed the only anti-psychotic (that is currently available) that won't worsen it while masking it is Clozaril. That has its own set of severe side effects such as blood dyscreias that make some people unable to tolerate it but for some people it can be quite helpful. The antipsychotic agent I take which is in Phase II FDA study (google "Dr. Javitt, glycine") has promoted a full recovery for me. In myself I take it as a primary antipsychotic (by itself) but in the standard study its given with a conventional antipsychotic (except for Clozaril with which it can interact). However, there are antipsychotics in this class called the NMDA receptor modulates in Phase II study that are primary antipsychotics that when approved in the coming years will not cause tardive dyskinesia or diabetes and promote a fuller recovery. In the meantime, tardive dyskinesia, being neurological is treatable. You should obtain a referral to a neurologist who is a movement disorders specialist and I could give you more information on what treats tardive to bring to time. In the meantime for an informed answer on tardive post in the neurology forum for an answer from the staff neurologist who has been quite helpful for me in the responses which I brought to my own neurologist who was able to make use of them.
Blank
Avatar_m_tn
At 1 mg it may be Akithisia and not dyskinesia which will go away after a few months.12 years back I had similar movements when I was on a typical anti psychotic for a few months which went away after a few months after the med was discontinued so have hope and generally dyskinesia is observed at higher doses of Risperdal.What I am surprised is that I am still having withdrawal symptoms in spite of having Risperdal tapered slowly by my Psychiatrist.When did you stop your Risperdal?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
3092482_tn?1383176848
Blank
weaver71
CA